Arkansas, 2015Flash Flood in Arkansas, December 25, 2015
December 25, 2015 · NWS JAN · 1 event in 1 county or zone
Anomalously warm and moist conditions continued over the ArkLaMiss region. This, combined with another upper level disturbance, brought severe storms and flash flooding to the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Anomalously warm and moist conditions continued over the ArkLaMiss region. This, combined with another upper level disturbance, brought severe storms and flash flooding to the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 25, 4:57 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 25, 4:57 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
457 AM CST FRI DEC 25 2015
.SHORT TERM...
CHRISTMAS MORNING THROUGH SUNDAY MORNING...
ANOTHER STORMY DAY IS ON TAP FOR TODAY AS LARGE SCALE SW ISENTROPIC
ASCENT AND STRONG LOW/DEEP LAYER ARE STILL IN THE REGION. WV IMAGERY
INDICATES S/WV THAT WILL BRING OUR CHANCES FOR ACTIVE WEATHER
PATTERN IS MOVING INTO ERN TX/WRN LA AND WILL CONTINUE TO PROPAGATE
TOWARDS THE REGION. UPPER AIR ANALYSIS INDICATES THE UPPER RIDGE
OVER THE WRN ATLANTIC IS STRENGTHENING AND BUILDING W...HELPING TO
INCREASE H5 HEIGHTS IN OUR AREA. LOW LEVEL SRLY FLOW WILL CONTINUE
THROUGH THE AFTERNOON. EXPECT A WARM AND HUMID CHRISTMAS AFTERNOON
ACROSS THE REGION.
RIGHT NOW SOME SCATTERED SHOWERS ARE ONGOING ACROSS MOST OF THE AREA
WHILE RIGHT ALONG THE WARM FRONTAL BOUNDARY IN THE DELTA EFFICIENT
LIFT/MOISTURE TRANSPORT IS ONGOING AND WILL CONTINUE. ENSEMBLE
SITUATIONAL AWARENESS TABLE IS INDICATING ANOMALOUS MOISTURE...PER
THE NAEFS/GEFS...MOVING THROUGH THIS AFTERNOON ESPECIALLY IN N/NE
MS. WOULD NOT RULE OUT SOME LOCALIZED FLASH FLOODING IN AREAS WHERE
STORMS CAN TRAIN AND MORE EFFICIENT RAINFALL RATES OCCUR. ALSO
EXPANDED THE POTENTIAL FOR SEVERE STORMS TODAY AS 30-40KTS 0-3KM
BULK SHEAR AND AGAIN 1500-2000 J/KG OF MLCAPE. THIS WITH EFFICIENT
LAPSE RATES APPROACHING 6.5-7.0 DEG C/KM WILL PROMOTE STRONG
UPDRAFTS AND POTENTIAL FOR DAMAGING WINDS AND HAIL. A LOT OF THE HI-
RES ARW/NMM/ARW INDICATE THERE COULD BE SOME OF THE ACTIVITY IN THE
N TO GRADUALLY MOVE E AND SOME ORGANIZED BOWS TO DEVELOP. THUS THIS
AREA COULD SEE THE BEST CHANCE FOR SEVERE WEATHER WITH SOME
SOME THREAT EXTENDING FURTHER S. ANOTHER THING TO NOTE IS WITH NEAR
RECORD LOW LEVEL TEMPS...EXPECT ANOTHER NEAR OR ABOVE RECORD HIGHS
TODAY. MODELS SEEM TO BE STRUGGLING SOMEWHAT WITH LOW LEVEL BOUNDARY
LAYER TEMPS...WHICH SEEMED TO BE THE CASE YESTERDAY WHERE WARM AND
HUMID BOUNDARY LAYER OUTWEIGHED ANY HEIGHT RISES THAT WERE
OCCURRING...WHICH LED TO SEVERE STORMS AND SOME WERE VERY EFFICIENT
HAIL PRODUCERS. WITH CLOCKWISE CURVING HODOGRAPHS AND MID/DEEP LAYER
SHEAR IN PLACE...COULD NOT RULE OUT A TORNADO BUT SEEING SURGES IN
HI-RES GUIDANCE AND FLOW SOMEWHAT PARALLEL TO BOUNDARY...EXPECT
WINDS/HAIL AND FLASH FLOODING TO BE MORE LIKELY. FLASH FLOODING COULD
DEFINITELY BE A CONCERN TODAY IN AS HI-RES NSSL WRF INDICATES SOME
PRETTY HIGH TOTALS IN N/NE MS AS MOISTURE FEEDS IN FROM THE S.
EXPECT ANOTHER HUMID NIGHT TONIGHT AS LOWS WILL NOT BE MUCH
DIFFERENT THAN THIS MORNING. RAIN CHANCES WILL SLOWLY LESSEN TONIGHT
BUT WITH MOISTURE STILL LINGERING AROUND...COULD NOT RULE OUT SOME
SHOWERS AND STORMS IN THE AREA OVERNIGHT. HEIGHTS WILL BE SOMEWHAT
STABLE TO POSSIBLY RISING SOME AND LOW/MID LEVEL TEMPS WILL BE
WARMING INTO TOMORROW SO EXPECT ANOTHER WARM AND POSSIBLY RECORD DAY
IN STORE AGAIN SATURDAY. LUCKILY STORM CHANCES WILL BE LESSENING AS
WARMING MID LEVEL TEMPS WILL LESSEN LAPSE RATES AND OVERALL
INSTABILITY. STILL AGAIN COULD NOT RULE OUT SOME STORMS MAYBE STRONG
BUT EXPECT ANY COVERAGE TO NOT BE NEARLY AS MUCH AS ON FRIDAY.
STRONG 597DM H5 UPPER RIDGE OVER THE ATLANTIC WILL SLOWLY FLATTEN
AND BUILD BACK NW AS THE LONGWAVE TROUGH OVER THE WRN CONUS
GRADUALLY BECOMES CUT OFF AS A STRONG UPPER JET CUTS OFF THE FLOW TO
THE DEVELOPING UPPER LOW TO THE S. THIS WILL HELP DEVELOP A CUTOFF
LOW OVER THE FAR SRN PLAINS SAT NIGHT INTO SUNDAY MORNING WHICH WILL
GRADUALLY INCREASE ISENTROPIC LIFT BACK AGAIN AND BEGIN SOME HEIGHT
FALLS IN THE AREA BEGINNING SUNDAY. THIS WILL HELP DEVELOP A LOW IN
SRN/CENTRAL TX AND STRONG BAROCLINIC ZONE TO OUR W WITH EXTREMELY
EFFICIENT RAINFALL RATES DUE TO ANOMALOUS MOISTURE AND FLOODING
ISSUES LIKELY IN THE OZARKS. OUR AREA WILL GRADUALLY BRING IN MORE
RAIN CHANCES IN THE WEST. WITH LESS LAPSE RATES...EXPECT SOME LIGHT
SHOWERS AND SOME THUNDERSTORMS IN OUR NW WITH SHOWERS ELSEWHERE. /DC/
.LONG TERM...SUNDAY THROUGH THURSDAY...MAIN FOCUS IN THE LONG TERM
REMAINS THE POTENTIAL FOR SEVERE STORMS SUNDAY INTO MONDAY. SUNDAY
MORNING A LARGE CLOSED LOW WILL BE NEAR THE TEXAS BIG BEND REGION
WITH AN ASSOCIATED SURFACE LOW NEAR THE TEXAS/MEXICO BORDER. OUR CWA
WILL HAVE A SLIGHTLY DRIER AIRMASS EAST OF THE MISSISSIPPI RIVER BUT
PWATS WL POOL AROUND 1.80IN WEST OF THE MISSISSIPPI RIVER AHEAD OF
THE APPROACHING LOW PRESSURE SYSTEM. BUFR SOUNDINGS INDICATE A
FAIRLY FORMIDABLE CAP OVER OUR CWA INTO THE EARLY AFTERNOON
WHICH SHOULD LIMIT CONVECTION AND HELP TEMPERATURES WARM WELL ABOVE
NORMAL AGAIN. MOST SITES SHOULD REACH THE UPPER 70S. RAIN CHANCES
WILL INCREASE OVER OUR WEST SUNDAY AFTERNOON AS THE CLOSED LOW MOVES
EAST OVER CENTRAL TEXAS. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE OVER OUR WESTERN MOST ZONES BUT THE MAIN TIMING FOR SEVERE
STORMS IS EXPECTED SUNDAY NIGHT INTO EARLY MONDAY MORNING. THE
CLOSED LOW AND ITS ASSOCIATED SURFACE LOW ARE EXPECTED TO MOVE
NORTHEAST TO THE ARKLATEX REGION BY MONDAY MORNING THEN CONTINUE
NORTHEAST TO THE MIS MISSISSIPPI RIVER VALLEY BY MONDAY EVENING.
THIS WILL SEND A STRONG COLD FRONT ACROSS OUR CWA SUNDAY NIGHT INTO
MONDAY MORNING. A SQUALL LINE IS EXPECTED TO DEVELOP NEAR OR JUST
AHEAD OF THE APPROACHING COLD FRONT AND ENCOUNTER AN ENVIRONMENT
WITH MLCAPES AT LEAST 500-1000J/KG...0-6KM BULK SHEAR OF 45-50KTS
AND 0-3KM SREH AROUND 300M2/S2. DAMAGING WINDS LOOK TO BE THE
PRIMARY THREAT WITH A FEW TORNADOES AND LOCALLY HEAVY RAINFALL
POSSIBLE AS WELL. MODEL CONSENSUS SUGGESTS THE SEVERE WEATHER
POTENTIAL WILL END A LITTLE FASTER MONDAY THAN THE THINKING LAST
NIGHT. DRY SLOTTING SHOULD END MOST OF THE SIGNIFICANT RAIN BY NOON
MONDAY BUT LIGHT PCPN WL REMAIN POSSIBLE UNTIL THE CLOSED LOW MOVES
A LITTLE FARTHER NORTH MONDAY EVENING. COOLER AND MUCH DRIER AIR IS
EXPECTED TO BE BACK OVER OUR CWA TUESDAY. TUESDAY MORNING LOWS WILL
BE BACK IN THE 40S WITH HIGHS TUESDAY MOSTLY IN THE 50S. TUESDAY
WILL BE DRY AS THE CLOSED LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR
CWA BUT OUR WINDS ALOFT WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND
CLOSED LOW SWINGING OVER THE DESERT SOUTHWEST. THE GFS AND ECMWF
ARE IN A LITTLE BETTER AGREEMENT AND OPEN THE LOW AND SWINGS A TROUGH
ACROSS THE CENTRAL CONUS WEDNESDAY. MOISTURE RETURN WILL BE
LIMITED WITH THIS TROUGH BUT BOTH MODELS GENERATE LIGHT QPF ACROSS
OUR REGION WEDNESDAY AND WEDNESDAY NIGHT. THURSDAY WILL BE COOL AND
DRY ACROSS OUR REGION. /22/
&&
.AVIATION...MVFR/IFR CIGS ARE ACROSS MOST OF THE TAF SITES. EXPCT
SHRA TO CONTINUE THIS MORNING ACROSS REGION WHILE MORE TSRA IS EXPCTD
TO MOVE THROUGH THE AREA TODAY...NEAR KGLH AROUND 10-14Z...KGWO/KHKS
AROUND 15-18Z AND KGTR AROUND 21-00Z. CIGS WILL IMPROVE AT MOST
AREAS TODAY WHILE SOME COULD HAVE BRIEF IFR CIGS IN TSRA. WINDS WILL
BE PREDOMINATELY FROM THE S AROUND 7-10KTS. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 70 80 69 / 53 43 22 23
MERIDIAN 79 69 78 68 / 37 35 23 26
VICKSBURG 80 69 81 69 / 60 45 23 23
HATTIESBURG 81 69 79 68 / 32 25 24 28
NATCHEZ 80 70 81 71 / 51 40 21 23
GREENVILLE 77 66 79 67 / 82 57 32 36
GREENWOOD 79 69 80 70 / 81 60 28 22
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
DC/22/DC
Hazardous weather outlook, Dec 25, 5:45 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CST FRI DEC 25 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>065-261145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-
545 AM CST FRI DEC 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY
FLOODING
THREAT...LIMITED
TIMING...TODAY
SCATTERED THUNDERSTORMS, SOME OF WHICH COULD BECOME SEVERE, WILL
DEVELOP ACROSS THE AREA TONIGHT. THE MAIN THREATS WITH ANY SEVERE
STORM WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS. A
TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT
IN LOCALIZED FLASH FLOODING.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERE THUNDERSTORMS CAPABLE DAMAGING WIND GUSTS TO 60 MPH AND A FEW
TORNADOES ARE POSSIBLE MAINLY SUNDAY NIGHT INTO EARLY MONDAY MORNING.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS STORMS TRAIN OVER THE
SAME AREA.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
SUNDAY NIGHT THROUGH MONDAY.
MSZ066-072>074-261145-
JONES-MARION-LAMAR-FORREST-
545 AM CST FRI DEC 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.
23
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 25, 7:29 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 AM CST FRI DEC 25 2015
MSZ028-029-251400-
WEBSTER MS-MONTGOMERY MS-
729 AM CST FRI DEC 25 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MONTGOMERY AND
WEBSTER COUNTIES THROUGH 800 AM CST...
AT 729 AM CST...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR SWEATMAN...OR 17 MILES NORTHEAST OF
WINONA...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE...CLARKSON...SWEATMAN...LODI...EMBRY...MANTEE AND
WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3365 8903 3344 8965 3362 8972 3368 8960
3368 8951 3372 8951 3372 8919 3374 8919
3374 8904
TIME...MOT...LOC 1329Z 243DEG 50KT 3363 8948
DLSpecial weather statement, Dec 25, 7:31 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
731 AM CST FRI DEC 25 2015
MSZ025-027-036-251400-
LEFLORE MS-CARROLL MS-HOLMES MS-
731 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CARROLL...SOUTHEASTERN
LEFLORE AND NORTH CENTRAL HOLMES COUNTIES UNTIL 800 AM CST...
AT 731 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SEVEN PINES...OR 9 MILES WEST OF BLACK HAWK...MOVING NORTHEAST
AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENWOOD...BLACK HAWK...SIDON...NORTH CARROLLTON...SEVEN PINES...
COILA...MALMAISON...TEOC...CRUGER AND CARROLLTON.
LAT...LON 3324 9019 3336 9030 3361 9002 3343 8979
TIME...MOT...LOC 1331Z 229DEG 29KT 3334 9017
DL
Special weather statement, Dec 25, 7:50 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CST FRI DEC 25 2015
MSZ018-019-251415-
BOLIVAR MS-SUNFLOWER MS-
750 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES THROUGH 815 AM CST...
AT 749 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF CLEVELAND...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...DREW...MOUND BAYOU...RENOVA...MERIGOLD...PACE AND
WINSTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3399 9066 3399 9063 3379 9051 3366 9094
3381 9097 3401 9066
TIME...MOT...LOC 1349Z 238DEG 32KT 3375 9089
DLSpecial weather statement, Dec 25, 8:01 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 AM CST FRI DEC 25 2015
MSZ054-251430-
COPIAH MS-
801 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COPIAH COUNTY THROUGH
830 AM CST...
AT 801 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LOYD STAR...OR 9 MILES NORTHWEST OF BROOKHAVEN...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRYSTAL SPRINGS...HAZLEHURST...GLANCY...MARTINSVILLE AND GALLMAN.
LAT...LON 3171 9059 3202 9047 3186 9020 3170 9044
3170 9057
TIME...MOT...LOC 1401Z 213DEG 23KT 3170 9053
DLSpecial weather statement, Dec 25, 8:22 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
822 AM CST FRI DEC 25 2015
MSZ027-251445-
CARROLL MS-
822 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARROLL COUNTY THROUGH
845 AM CST...
AT 822 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SEVEN PINES...OR NEAR BLACK HAWK...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON...NORTH CARROLLTON...COILA...SEVEN PINES...MALMAISON AND
CARROLLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3348 8978 3342 8978 3341 8976 3331 9009
3332 9013 3342 9016 3342 9014 3346 9013
3346 9010 3352 9010 3367 8987
TIME...MOT...LOC 1422Z 239DEG 30KT 3339 9007
DLSpecial weather statement, Dec 25, 8:27 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
827 AM CST FRI DEC 25 2015
MSZ019-251445-
SUNFLOWER MS-
827 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER COUNTY
THROUGH 845 AM CST...
AT 827 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PARCHMAN...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARCHMAN AND ROME.
LAT...LON 3399 9045 3382 9045 3380 9049 3398 9058
3399 9057
TIME...MOT...LOC 1427Z 238DEG 30KT 3391 9046
DLFlash Flood, Chicot
- When
- December 25, 9:30 AM CST to 11:30 AM CST
- Where
- Chicot County, 0.9 mi NW of Dermott to 0.79 mi N of Dermott
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -91.440
Numerous roads were flooded around Dermott, including Highway 35.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Tennessee, December 25 to 26, 20151 death · $553,000 · 18 events
- Flash Flooding and Flooding in Alabama, December 25 to 27, 20151 death · 25 events
- Tornadoes and Flash Flooding in Arkansas, December 25 to 28, 2015$340,000 · EF1 · 27 events
- Flash Flooding and Damaging Wind in Mississippi, December 25, 2015$1.3 million · 50 kt wind · 7 events
- Flash Flooding in West Virginia, December 25, 2015$825,000 · 8 events
- Tornado and Flash Flooding in Tennessee, December 25, 2015$60,000 · EF1 · 8 events
- Flash Flooding and Flooding in Kentucky, December 25, 2015$19,000 · 19 events
- Flash Flooding in Kentucky, December 25, 2015$35,000 · 3 events
- Winter Storm in South Dakota, December 25 to 26, 201524 events
- Dense Fog in Virginia, December 25, 201513 events
- Winter Weather in Nebraska, December 25 to 26, 201512 events
- Winter Storm in South Dakota, December 25 to 26, 201510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607282.